Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2015, 1:56 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 3, 2015, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:00 PM CDT | HAIL 1 | 4 Ne White House, TN | |
| Apr 3, 2:08 PM CDT | HAIL 1 | 6 Sw Westmoreland, TN | COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL 4.5 MILES NW OF BETHPAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS54 KOHX 031856
SVROHX
TNC147-165-031930-
/O.NEW.KOHX.SV.W.0011.150403T1856Z-150403T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
156 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS
PLAINS...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTLAND AROUND 200 PM CDT.
WESTMORELAND AROUND 215 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OAK GROVE AND BETHPAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 3665 8623 3664 8622 3645 8626 3645 8627
3641 8627 3641 8675 3663 8679 3665 8628
TIME...MOT...LOC 1855Z 260DEG 52KT 3651 8663
HAIL...1.00IN
WIND...60MPH
$$
MR1 follow-up statement
845
WWUS54 KOHX 031906
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 3 2015
TNC147-165-031930-
/O.CON.KOHX.SV.W.0011.000000T0000Z-150403T1930Z/
ROBERTSON TN-SUMNER TN-
206 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SUMNER AND EXTREME NORTHEASTERN ROBERTSON COUNTIES UNTIL 230 PM
CDT...
AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PORTLAND...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 215 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BETHPAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 8623 3664 8622 3645 8626 3645 8627
3641 8627 3641 8663 3664 8664 3664 8657
3665 8655 3664 8643 3665 8636
TIME...MOT...LOC 1906Z 260DEG 52KT 3654 8643
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:23 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 3, 11:23 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1123 AM CDT FRI APR 3 2015 .UPDATE... APPROACHING COLD FRONT STILL WELL NORTHWEST EXPECTED TO PUSH ACROSS THE MID-STATE LATER TODAY. SURGING AIR AHEAD POSTING 60 DEGREES DEWS. AIRMASS CURRENTLY HOLDING CAP AROUND 5-7KFT BUT MIXING LATER TODAY EXPECTED TO BREAK IT. AVAILABLE ENERGY INCREASING TO 1000-1500...AND LOW-LEVEL SHEAR IS QUITE GOOD AS WELL. EXPECTATIONS IS THAT SCATTERED STORMS WILL DEVELOP EARLY THIS AFTERNOON...ESPECIALLY NORTH...AHEAD OF A SQUALL LINE JUST PRECEDING THE COLD FRONT. AIRMASS PARAMETERS WILL BE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...SPECIFICALLY DAMAGING WIND AND LARGE HAIL INTO THE LATE EVENING. SEVERE THREAT WILL END LATE TONIGHT AS THE FRONT MOVES EAST. && .PREV DISCUSSION... /ISSUED 614 AM CDT FRI APR 3 2015/ UPDATE...FOR 12Z AVIATION FORECASTS. AVIATION...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND THIS EVENING, BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS. STRONG AND GUSTY WINDS ARE EXPECTED SURFACE AND ALOFT, WITH SURFACE GUSTS OF 30 KTS OR GREATER AND 850MB JET VELOCITIES AROUND 50 KTS. SFC FRONT SHOULD CLEAR MIDDLE TN AROUND 03Z/04, WITH GUSTY WEST AND NORTHWEST WINDS BEHIND IT. OUTSIDE OF THUNDERSTORM AREAS EXPECT VFR CONDITIONS TO PREVAIL. HOWEVER, AS THUNDERSTORMS INCREASE THIS AFTERNOON AND TONIGHT, EXPECT MVFR CONDITIONS TO BECOME MORE PREVALENT, WITH THE POSSIBILITY OF BRIEF IFR CONDITIONS IN THE STRONGEST TSTM CELLS. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Apr 3, 5:07 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT FRI APR 3 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 507 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER ALL OF MIDDLE TENNESSEE...WITH THE GREATEST CHANCE FOR SEVERE WEATHER EXPECTED TO BE FROM 1 PM CDT THIS AFTERNOON UNTIL 10 PM CDT TONIGHT. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE...AS WELL AS BRIEF FLOODING DUE TO TORRENTIAL DOWNPOURS. SOUTHERLY WINDS WILL INCREASE TODAY...WITH FREQUENT GUSTS OVER 30 MPH. WIND GUSTS TO OVER 40 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING. WINDS OF THIS INTENSITY COULD BREAK TREE LIMBS EVEN BEFORE THE THUNDERSTORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG THE CUMBERLAND PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU. THOSE WITH TENDER VEGETATION MAY WANT TO CONSIDER EITHER COVERING VULNERABLE PLANTS OR BRINGING THEM INDOORS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY AND TONIGHT...AS THUNDERSTORMS MOVE THROUGH. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Apr 3, 8:34 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 8 NNW SPARTA 36.04N 85.53W
04/02/2015 M60 MPH WHITE TN AWOS
SPARTA AIRPORT
0341 PM TSTM WND DMG 3 SW CENTERVILLE 35.76N 87.49W
04/02/2015 HICKMAN TN FACEBOOK
SEVERAL SHINGLES RIPPED OFF ROOF...HEAVY WOODEN ROCKING
CHAIR THROW INTO SIDE OF HOUSE AND BROKEN...AND MANY
OTHER ITEMS TOSSED ABOUT IN THE YARD. TIME ESTIMATED
BASED ON RADAR.
0355 PM TSTM WND GST BON AQUA 35.95N 87.33W
04/02/2015 E50 MPH HICKMAN TN FACEBOOK
PEA SIZE HAIL ALSO FALLING.
0410 PM TSTM WND DMG 4 W FAIRVIEW 35.98N 87.20W
04/02/2015 WILLIAMSON TN FACEBOOK
POWERLINES DOWN AND BLOCKING ONE LANE OF TRAFFIC AT OLD
COX PIKE BY CROW CUT RD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1500416 OHX1500419 OHX1500418 OHX1500417
MDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:47 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 18 hr |
| Apr 3, 3:52 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Stewart | 38 min |
| Apr 3, 4:12 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 3, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 27 min |
| Apr 3, 4:52 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Apr 3, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 50 min |
| Apr 3, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 34 min |
| Apr 3, 5:00 PM CDT | Tornado Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 30 min |
| Apr 3, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 43 min |
| Apr 3, 5:24 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 51 min |
| Apr 3, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 47 min |
| Apr 3, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| Apr 3, 5:34 PM CDT | Special Weather Statement | OHX | Maury | 41 min |
| Apr 3, 5:37 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Smith | 38 min |
| Apr 3, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| Apr 3, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith, White | 47 min |
| Apr 3, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 43 min |
| Apr 3, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Apr 3, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 46 min |
| Apr 3, 6:41 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, White | 49 min |
| Apr 3, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 49 min |
| Apr 3, 6:47 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Giles, Grundy, Marshall | 43 min |
| Apr 3, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.